Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Prescribed with losartan potassium. Pain in foot, coughing and back pain. Had severe congestive heart failure. Suggest the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
I have been prescribed losartan potassium 100 mg to replace my diovan 160 mg because diovan is too expensive. After two weeks I have been having pain in my foot aside from more coughing and arm and back pain. I also take 80 mg of furomecide and 80 mg of potassium daily. I had severe congestive heart failure and was hospitalized three years ago. Since then, I was pretty stable until I changed my medication. I still have two weeks of diovan left, so I plant to switch back to diovan to see if it will make a difference. If it relieves my problems, I will have to accept the higher price of $45 a month. What do you think?
Posted Wed, 6 Nov 2013 in Heart Failure
Answered by Dr. Yogesh D 59 minutes later
Brief Answer:
You can go ahead with Diovan for now.

Detailed Answer:

Thanks for posting your query.

For now, you can go ahead with Diovan instead of Losartan to see if it improves your symptoms.

If there is a significant improvement in your present symptoms, that means Diovan would be the best option for you.

Not all medicines will have the equal effect on every individual, so it is possible that Diovan was better suited for you than Losartan.

But if you do not see any significant improvement with the Diovan trail, then you will need to consult your treating doctor again to see if any dose adjustment can be made wit Losartan to relieve you of your symptoms.

I hope this answers your question. Please feel free to write back to me if you have any doubts or further queries.

Wishing you a speedy recovery.

Warm regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor